Tohoku Mathematical Journal

On a fast diffusion equation with source

Jong-Shenq Guo and Yung-Jen L. Guo

Full-text: Open access

Abstract

We study in this paper the positive solution of the Cauchy problem for a fast diffusion equation with source. We derive a secondary critical exponent of the behavior of the initial value at infinity for the existence of global (in time) and nonglobal solutions of the Cauchy problem. Furthermore, the large time behaviors of those global solutions are also studied.

Article information

Source
Tohoku Math. J. (2), Volume 53, Number 4 (2001), 571-579.

Dates
First available in Project Euclid: 11 April 2005

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1113247801

Digital Object Identifier
doi:10.2748/tmj/1113247801

Mathematical Reviews number (MathSciNet)
MR1862219

Zentralblatt MATH identifier
0995.35035

Subjects
Primary: 35K57: Reaction-diffusion equations
Secondary: 35B05: Oscillation, zeros of solutions, mean value theorems, etc. 35B33: Critical exponents 35B40: Asymptotic behavior of solutions

Keywords
Fast diffusion equation source critical exponent

Citation

Guo, Jong-Shenq; Guo, Yung-Jen L. On a fast diffusion equation with source. Tohoku Math. J. (2) 53 (2001), no. 4, 571--579. doi:10.2748/tmj/1113247801. https://projecteuclid.org/euclid.tmj/1113247801


Export citation

References

  • K. Deng and H. A. Levine, The role of critical exponents in blow-up theorems: the sequel, J. Math. Anal. Appl. 243 (2000), 85--126.
  • E. DiBenedetto, Continuity of weak solutions to a general porous medium equation, Indiana Univ. Math. J. 32 (1983), 83--118.
  • A. Friedman, Partial Differential Equations of Parabolic Type, Prentice-Hall, Englewood Cliffs, N. J. 1964.
  • A. Friedman and S. Kamin, The asymptotic behavior of gas in an $n$-dimensional porous medium, Trans. Amer. Math. Soc. 262 (1980), 551--563.
  • H. Fujita, On the blowing up of solutions of the Cauchy problem for $u_t=\Delta u+u^1+\alpha$, J. Fac. Sci. Univ. Tokyo Sect. I 13 (1966), 109--124.
  • J.-S. Guo, Large time behavior of solutions of a fast diffusion equation with source, Nonlinear Anal. 23 (1994) 1559--1568.
  • J.-S. Guo, Similarity solutions for a quasilinear parabolic equation, J. Austral. Math. Soc. Ser. B 37 (1995), 253--266.
  • J.-S. Guo, On the Cauchy problem for a very fast diffusion equation, Comm. Partial Differential. Equations 21 (1996), 1349--1365.
  • M. A. Herrero and M. Pierre, The Cauchy problem for $u_t=\Delta u^m$ when $0<m<1$, Trans. Amer. Math. Soc. 291 (1985), 145--168.
  • T. Kato, Schrödinger operators with singular potentials, Israel J. Math. 13 (1972), 135--148.
  • H. A. Levine, The role of critical exponents in blowup theorems, SIAM Rev. 32 (1990), 262--288.
  • K. Mukai, K. Mochizuki and Q. Huang, Large time behavior and life span for a quasilinear parabolic equation with slowly decaying initial values, Nonlinear Anal. 39 (2000), 33--45.
  • P. E. Sacks, Continuity of solutions of a singular parabolic equation, Nonlinear Anal. 7 (1983), 387--409.